Alert archive / Georgia / Tornado Warnings in 2026
Tornado Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 16, 2026, 5:56 AM EDT for Atkinson County, Clinch County, Coffee County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2026, 5:56 AM EDT (09:56 UTC)
- Expired
- Mar 16, 2026, 6:32 AM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Atkinson County, GA, Clinch County, GA, Coffee County, GA
The radar
The Moody AFB radar (KVAX), 53 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted.
717
WFUS52 KJAX 160956
TORJAX
GAC003-065-069-161045-
/O.NEW.KJAX.TO.W.0005.260316T0956Z-260316T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
556 AM EDT Mon Mar 16 2026
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Coffee County in southeastern Georgia...
Atkinson County in southeastern Georgia...
Northwestern Clinch County in southeastern Georgia...
* Until 645 AM EDT.
* At 556 AM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Ray City, or 7 miles southeast of
Nashville, moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pearson around 630 AM EDT.
Other locations impacted by this tornadic thunderstorm include Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3165 8294 3164 8265 3147 8262 3147 8263
3128 8263 3129 8266 3128 8270 3124 8270
3113 8297 3119 8297 3119 8305 3123 8305
3128 8303 3130 8306 3133 8306 3136 8310
3139 8312
TIME...MOT...LOC 0956Z 249DEG 22KT 3116 8313
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
HESS3 follow-up statements
859
WWUS52 KJAX 161012
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
612 AM EDT Mon Mar 16 2026
GAC065-161021-
/O.CAN.KJAX.TO.W.0005.000000T0000Z-260316T1045Z/
Clinch GA-
612 AM EDT Mon Mar 16 2026
...THE TORNADO WARNING FOR NORTHWESTERN CLINCH COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3156 8293 3162 8265 3147 8262 3147 8263
3128 8263 3129 8266 3128 8270 3124 8270
3118 8284 3119 8303 3123 8305 3128 8303
3129 8305 3133 8306 3136 8310 3139 8312
TIME...MOT...LOC 1011Z 231DEG 28KT 3129 8301
$$
GAC003-069-161045-
/O.CON.KJAX.TO.W.0005.000000T0000Z-260316T1045Z/
Coffee GA-Atkinson GA-
612 AM EDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR SOUTHERN
COFFEE AND ATKINSON COUNTIES...
At 611 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Willacoochee, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Willacoochee around 615 AM EDT.
Douglas around 640 AM EDT.
Nicholls around 655 AM EDT.
Other locations impacted by this tornadic thunderstorm include Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3156 8293 3162 8265 3147 8262 3147 8263
3128 8263 3129 8266 3128 8270 3124 8270
3118 8284 3119 8303 3123 8305 3128 8303
3129 8305 3133 8306 3136 8310 3139 8312
TIME...MOT...LOC 1011Z 231DEG 28KT 3129 8301
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
HESS523
WWUS52 KJAX 161021
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
621 AM EDT Mon Mar 16 2026
GAC003-069-161045-
/O.CON.KJAX.TO.W.0005.000000T0000Z-260316T1045Z/
Coffee GA-Atkinson GA-
621 AM EDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR
SOUTHEASTERN COFFEE AND ATKINSON COUNTIES...
At 620 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Pearson, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Nicholls around 635 AM EDT.
Other locations impacted by this tornadic thunderstorm include Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3150 8281 3155 8264 3147 8262 3147 8263
3128 8263 3129 8266 3128 8270 3127 8271
3127 8279 3123 8296 3123 8305 3128 8303
3129 8305 3133 8306 3138 8305 3144 8298
TIME...MOT...LOC 1020Z 242DEG 32KT 3139 8281
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
HESS512
WWUS52 KJAX 161032
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
632 AM EDT Mon Mar 16 2026
GAC003-069-161042-
/O.CAN.KJAX.TO.W.0005.000000T0000Z-260316T1045Z/
Coffee GA-Atkinson GA-
632 AM EDT Mon Mar 16 2026
...THE TORNADO WARNING FOR SOUTHEASTERN COFFEE AND ATKINSON COUNTIES
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
&&
LAT...LON 3150 8281 3155 8264 3147 8262 3147 8263
3128 8263 3129 8266 3128 8270 3127 8271
3127 8279 3123 8296 3123 8305 3128 8303
3129 8305 3133 8306 3138 8305 3144 8298
TIME...MOT...LOC 1030Z 249DEG 22KT 3142 8273
$$
HESSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 1:07 AM EDT, 4 hours 49 minutes earlier. Its key messages:
- For the latest NE FL and SE GA Daily Key Messages please visit: https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
- Scattered To Numerous Severe Storms Monday Areawide. Potential Hazards: Damaging Wind Gusts, Isolated Tornadoes, and Hail.
- Freeze Watch for Portions of Inland Southeast GA Monday Night
- Small Craft Advisory Late Tonight through Tuesday
- Frost and Freeze for Inland Southeast GA & Suwannee Valley Tuesday night
Area forecast discussion, Mar 16, 1:07 AM EDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
107 AM EDT Mon Mar 16 2026
.KEY MESSAGES...
For the latest NE FL and SE GA Daily Key Messages please visit:
https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
- Scattered To Numerous Severe Storms Monday Areawide. Potential
Hazards: Damaging Wind Gusts, Isolated Tornadoes, and Hail.
- Freeze Watch for Portions of Inland Southeast GA Monday Night
- Small Craft Advisory Late Tonight through Tuesday
- Frost and Freeze for Inland Southeast GA & Suwannee Valley
Tuesday night
&&
.NEAR TERM /THROUGH TONIGHT/...
Main Highlights through Tonight:
- Scattered to Numerous Severe Storms Today. Potential Hazards:
Damaging Wind Gusts, Isolated Tornadoes, Hail, Frequent Lightning
Strikes, and Heavy Downpours.
- Light Freeze possible late tonight inland Southeast Georgia.
Today: Forecast on track for strong pre-frontal squall line to push
from NW to SE through SE GA/NE FL with scattered to numerous severe
storm activity. All Hazards are in play with damaging winds of 50-70
mph, isolated tornadoes, hail, frequent lightning and heavy
downpours. Timing still shows leading edge of this squall line
pushing into inland SE GA/Suwannee Valley by the mid-late morning
hours and reaching the I-95 corridor by the early afternoon hours,
then into the Atlantic waters by the late afternoon hours. Other
than the usual straight line wind threat along the squall line, will
be closely monitoring discrete supercell activity ahead of the line
for potential rotation and isolated tornadoes. Gradient winds out of
the south and southwest ahead of the squall line in diurnal heating
are expected to increase to sustained 15-25 mph with gusts in the 30-
40 mph range, but will likely fall short of Wind Advisory criteria
and the main messaging will be strong winds due to severe storms
anyways. Still expecting another day of above normal temps, although
not quite as warm as Sunday afternoon, Max temps will reach into the
lower/middle 80s across NE FL from the I-75 corridor eastward to the
Atlantic Coast, while the earlier timing of the squall line will
hold Max temps in the mid/upper 70s across most of SE GA and the
Suwannee Valley.
Tonight: Following the cold frontal passage a much colder air mass
will plunge into the region along with skies becoming partly to
mostly clear towards morning. Low temps will plummet into the lower
to middle 30s across inland SE GA and middle to upper 30s across
inland NE FL and around 40F along the Atlantic Coast. Gusty NW winds
at 15-20G30 mph in the evening will slowly fade to around 10 mph
during the overnight hours. There is enough confidence in low temps
around 32F across inland SE GA to the NW of Waycross to post a
Freeze Watch for these locations, along with some patchy frost
possible for some inland locations where the wind drops off closer
to 5 mph by sunrise Tuesday morning. The NW winds along with the
much colder temps will drive wind chills down into the 25-30F range
across SE GA and around 30F across most of NE FL, but still likely
just above Cold Weather Advisory criteria at this point.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Main Highlights This Period:
- Freezing low temperatures and frost Tuesday nigh for inland
southeast Georgia
Much cooler and drier air will be present behind the frontal
passage, with high temperatures Tuesday staying in the 50s areawide
with breezy northwesterly winds. Tuesday night, northerly winds will
calm and with clear skies it will dip into the 30s for inland areas,
and 40s for the coast and St. Johns river basin. A light freeze and
widespread frost is likely for inland southeast Georgia, with patchy
to areas of frost expanding into the Suwannee Valley and I-10
corridor area.
It'll warm up a few more degrees Wednesday, with highs in the upper
50s to 60s with winds shifting onshore as high pressure builds to
the northeast. Low temperatures will stay just above freezing
Wednesday night, in the mid 30s to mid 40s inland, near 50 along the
Atlantic coast.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Main Highlights This Period:
- Warming trend late in the period
Temperatures will continue to warm up through the weekend as dry
conditions continue. Onshore winds will generally keep coastal
temperatures a few degrees cooler than inland locations, and by the
weekend inland areas will see highs in the lower to mid 80s.
&&
.AVIATION /06Z MONDAY THROUGH 06Z TUESDAY/...
Shower activity lessening early this morning with mostly VFR conds
expected along with SW winds at 5-10 knots. SW winds increase
steadily to 15G25 knots through the morning hours ahead of the
squall line, then still on track for potential severe storms at all
terminals in the 16-20Z time frame and will continue the 25G35 knot
wind gusts in TEMPO groups, along with MVFR CIGS and IFR VSBYS in
TSRA activity, then some post squall line MVFR CIGS and VCSH with
lesser SW-W winds 10-15 knots in the 20-24Z time frame, before
becoming VFR later in the TAF period with mid/high VFR clouds
remaining.
&&
.MARINE...
Small Craft Advisory conditions develop this morning ahead of a
strong cold frontal boundary which will push into the local waters
this afternoon. Strong to severe thunderstorms are forecast to
impact our local waters this afternoon, with the potential for
damaging wind gusts, waterspouts, and large hail. Winds will shift
to westerly following the passage of the strong cold front, with
strong northwesterly winds forecast tonight and Tuesday morning
throughout our local waters with gale force gusts possible as high
pressure builds into the southeastern states. Winds will shift to
northerly on Tuesday afternoon and then northeasterly by Wednesday
as high pressure shifts northeastward towards the Mid-Atlantic
coast. This strengthening high pressure center will wedge down the
southeastern seaboard later this week, creating another round of
Small Craft Advisory conditions on Wednesday night and Thursday.
Winds and seas are expected to diminish by Friday afternoon.
Rip Currents: A moderate risk of rips is expected in the South to
Southwest flow today ahead of the cold front with surf/breakers in
the 2-4 ft range, with a continued Moderate risk on Tuesday with
Northwest to North flow and surf/breakers in the 2-3 ft range.
&&
.FIRE WEATHER...
- Patchy High Dispersion Monday And Tuesday
- Critically Low Minrh Tuesday Through Friday
- Scattered Severe Storms Monday
A strong cold front will move southeast across the area on Monday,
bringing scattered strong to severe thunderstorms. Much cooler and
drier air will be present behind the cold front on Tuesday. Breezy
southwest winds ahead of the front Monday will promote patchy high
daytime dispersion, and patchy high dispersion continues Tuesday as
winds shift northwesterly behind the front. MinRH values will drop
below 30% for most inland locations Tuesday, and remain low through
Friday.
FOG POTENTIAL AND OTHER REMARKS: Significant fog potential is not
expected Tonight. A light freeze and patchy fog will be possible for
portions of inland southeast Georgia Monday night, with more
confidence in a freeze and widespread frost Tuesday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 32 54 30 / 100 10 0 0
SSI 75 37 55 41 / 80 20 0 0
JAX 82 36 57 38 / 80 20 0 0
SGJ 82 38 58 44 / 80 30 0 0
GNV 81 36 58 37 / 90 20 0 0
OCF 83 37 59 38 / 80 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Freeze Watch from late tonight through Tuesday morning for
GAZ132>135-149.
MARINE...Small Craft Advisory from 8 AM this morning to 11 AM EDT
Tuesday for AMZ450-452-454.
Small Craft Advisory until 2 PM EDT Tuesday for AMZ470-472-474.
&&In the hours before
Special weather statement, Mar 15, 11:56 PM EDT, 6 hours before
Special Weather Statement
National Weather Service Jacksonville FL
1156 PM EDT Sun Mar 15 2026
FLZ031-035-136-236-240-340-160430-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Bradford FL-Gilchrist FL-
1156 PM EDT Sun Mar 15 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN GILCHRIST...WEST
CENTRAL BRADFORD...ALACHUA AND NORTHWESTERN MARION COUNTIES THROUGH
1230 AM EDT...
At 1156 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Archer to 6 miles north of
Rainbow Lakes Estates. Movement was northeast at 30 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gainesville, Citra, Alachua, Archer, University Of Florida, Sparr,
Rochelle, Cross Creek, Gainesville Airport, and Newnans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2922 8249 2922 8240 2948 8241 2948 8255
2954 8256 2953 8265 2956 8266 2957 8270
2963 8274 2992 8238 2978 8216 2932 8202
2918 8247
TIME...MOT...LOC 0356Z 230DEG 24KT 2958 8261 2924 8241
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:29 PM EDT | Special Weather Statement | JAX | Camden | 46 min |
| Mar 15, 11:35 PM EDT | Freeze Watch | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 11 hr |
| Mar 16, 5:20 AM EDT | Tornado Warning | JAX | Atkinson, Clinch | 40 min |
| Mar 16, 6:24 AM EDT | Tornado Warning | JAX | Atkinson, Bacon, Pierce, Ware | 23 min |
| Mar 16, 10:28 AM EDT | Freeze Warning | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 22 hr |
| Mar 16, 10:28 AM EDT | Special Weather Statement | JAX | Atkinson, Clinch, Echols, Ware | 47 min |
| Mar 16, 10:53 AM EDT | Special Weather Statement | JAX | Coffee, Jeff Davis | 52 min |
| Mar 16, 11:08 AM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 37 min |
| Mar 16, 11:14 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 15 min |
| Mar 16, 11:35 AM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware | 13 min |
| Mar 16, 11:44 AM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 46 min |
| Mar 16, 11:50 AM EDT | Special Weather Statement | JAX | Brantley, Clinch, Echols, Pierce, Ware | 40 min |
| Mar 16, 12:26 PM EDT | Special Weather Statement | JAX | Brantley, Charlton, Clinch, Echols, Ware | 49 min |
| Mar 16, 1:02 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Ware | 28 min |
| Mar 16, 1:23 PM EDT | Special Weather Statement | JAX | Brantley, Glynn | 37 min |
| Mar 16, 1:38 PM EDT | Freeze Watch | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more | 23 hr |
| Mar 16, 1:42 PM EDT | Special Weather Statement | JAX | Camden | 33 min |
| Mar 16, 1:45 PM EDT | Special Weather Statement | JAX | Charlton, Ware | 30 min |
| Mar 16, 2:11 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 19 min |
| Mar 16, 2:15 PM EDT | Special Weather Statement | JAX | Camden | 60 min |
Nearby
Tornado Warnings in Georgia, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.